Alert archive / Idaho / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 14, NWS Spokane, WA

July 19, 2004Lewis County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jul 19, 2004, 11:12 AM PDT for Lewis County, Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2004, 11:12 AM PDT (18:12 UTC)
Expired
Jul 19, 2004, 11:45 AM PDT
In force
33 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Lewis County, ID

The radar

The Missoula radar (KMSX), 186 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 6.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2004-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2004-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 191812
SVROTX
IDC061-191845-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1110 AM PDT MON JUL 19 2004

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LEWIS COUNTY IN NORTH CENTRAL IDAHO
  THIS INCLUDES THE CITY OF KAMIAH

* UNTIL 1145 AM PDT

* AT 1100 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR NEZPERCE...OR ABOUT 8 MILES WEST OF
  KAMIAH...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
    KAMIAH AND NEZPERCE BY 1110 AM PDT

LAT...LON 4625 11638 4611 11618 4626 11573 4650 11608

$$

MJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:26 AM PDT, 46 minutes earlier.

Area forecast discussion, Jul 19, 10:26 AM PDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
1026 AM PDT MON JUL 19 2004

.SYNOPSIS...A VERY MOIST SOUTHWEST FLOW WILL PERSIST TODAY. A LOW
PRESSURE SYSTEM WILL MOVE INLAND OVER BRITISH COLUMBIA TONIGHT...
CHANGING THE FLOW TO MORE WESTERLY FOR TUESDAY AND WEDNESDAY.
ANOTHER STRONG RIDGE OF HIGH PRESSURE WILL RETURN BY THE END
OF THE WEEK AND IT WILL LAST THROUGH NEXT WEEKEND.

&&

.DISCUSSION...ANOTHER UPDATE TO THE FORECAST TO HANDLE THIS
AFTERNOON.  HAVE RAISED POPS FOR THE NORTHERN/EASTERN MOUNTAIN
ZONES GIVEN THE CURRENT RADAR AS WELL AS THE ABUNDANT MOISTURE AND
THE SUNSHINE TO HELP PRIME THE ATMOSPHERE.  12Z ETA SHOWS CAPES OF
1000-1500 J/KG IN THE PANHANDLE WITH LITTLE ON INHIBITION.

FOR TONIGHT MODELS ARE SHOWING THE POTENTIAL FOR MORE PRECIPITATION
IN THE PANHANDLE AND SE WASHINGTON.  THIS WOULD BE FROM A VORT MAX
ON THE TAIL END OF THE CLOUD BAND CURRENTLY MOVING ONSHORE IN
NORTHERN CALIFORNIA.  DIDNT UPDATE THE FORECAST YET FOR THIS
FEATURE BUT WILL LIKELY INCREASE PRECIP CHANCES ON THE AFTERNOON
PACKAGE.  RJ

&&

.PRELIMINARY POINT TEMPS/POPS...

SPOKANE        084 058 082 053 083/ 50 10 10 00 00
COEUR DALENE  084 056 082 051 083/ 60 20 10 00 00
PULLMAN        084 053 081 048 081/ 60 20 10 00 00
LEWISTON       090 062 087 059 088/ 60 20 10 00 00
COLVILLE       087 055 085 053 087/ 50 20 10 00 00
SANDPOINT      082 056 081 051 082/ 60 30 10 00 00
WALLACE        081 051 079 049 081/ 60 30 10 00 00
MOSES LAKE     090 060 083 056 088/ 80 05 10 00 00
WENATCHEE      088 061 083 058 085/ 90 05 10 00 00
OMAK           089 058 083 053 086/ 80 10 10 00 00
&&

.OTX...
ID...NONE.
WA...NONE.

Nearby

Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.